Alert archive / Mississippi / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 9, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 16, 2025, 12:59 AM CST for 4 counties in Mississippi. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 16, 2025, 12:59 AM CST (06:59 UTC)
- Expired
- Feb 16, 2025, 2:00 AM CST
- In force
- 61 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties George County, MS, Greene County, MS, Perry County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 78 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 15, 9:11 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 801 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.7
The text
As transmitted.
832
WUUS54 KMOB 160659
SVRMOB
MSC039-041-111-131-160800-
/O.NEW.KMOB.SV.W.0009.250216T0659Z-250216T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1259 AM CST Sun Feb 16 2025
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
George County in southeastern Mississippi...
Southern Perry County in southeastern Mississippi...
Southern Greene County in southeastern Mississippi...
Stone County in southeastern Mississippi...
* Until 200 AM CST.
* At 1259 AM CST, severe thunderstorms were located along a line
extending from 3 miles southwest of Pine Ridge to 4 miles east of
Lumberton to 7 miles south of Crossroads, moving east at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lucedale, Beaumont, Perkinston, McHenry, Wiggins, Leakesville, and
McLain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 400 AM CST for southwestern
Alabama...and southeastern Mississippi.
&&
LAT...LON 3091 8934 3091 8914 3117 8914 3119 8844
3074 8841 3073 8888 3068 8889 3068 8924
3065 8924 3065 8934
TIME...MOT...LOC 0659Z 249DEG 56KT 3117 8948 3098 8938 3067 8977
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MM2 follow-up statements
767
WWUS54 KMOB 160749
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
149 AM CST Sun Feb 16 2025
MSC039-041-111-131-160800-
/O.CON.KMOB.SV.W.0009.000000T0000Z-250216T0800Z/
George MS-Perry MS-Greene MS-Stone MS-
149 AM CST Sun Feb 16 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CST
FOR GEORGE...SOUTHEASTERN PERRY...SOUTHEASTERN GREENE AND EASTERN
STONE COUNTIES...
At 149 AM CST, severe thunderstorms were located along a line
extending from 9 miles southeast of Leakesville to 7 miles northeast
of Lucedale to 13 miles east of McHenry, moving east at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Leakesville and Lucedale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 600 AM CST for southeastern
Mississippi.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3119 8844 3079 8842 3074 8848 3073 8888
3068 8889 3068 8910 3072 8910 3118 8862
TIME...MOT...LOC 0749Z 270DEG 54KT 3109 8841 3101 8852 3070 8891
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MM036
WWUS54 KMOB 160800 RRA
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
200 AM CST Sun Feb 16 2025
MSC039-041-111-131-160810-
/O.EXP.KMOB.SV.W.0009.000000T0000Z-250216T0800Z/
George MS-Perry MS-Greene MS-Stone MS-
200 AM CST Sun Feb 16 2025
...THE SEVERE THUNDERSTORM WARNING FOR GEORGE...SOUTHEASTERN PERRY...
SOUTHEASTERN GREENE AND EASTERN STONE COUNTIES HAS EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been allowed to expire.
A Tornado Watch remains in effect until 600 AM CST for southeastern
Mississippi.
LAT...LON 3119 8844 3079 8842 3074 8848 3073 8888
3068 8889 3068 8910 3072 8910 3118 8862
TIME...MOT...LOC 0800Z 249DEG 56KT 3115 8824 3107 8835 3076 8874
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 12:18 AM CST, 41 minutes earlier.
Area forecast discussion, Feb 16, 12:18 AM CST, 41 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1218 AM CST Sun Feb 16 2025
...New UPDATE...
.MESOSCALE UPDATE...
Issued at 1218 AM CST Sun Feb 16 2025
A well defined shortwave is ejecting through the Arklatex as of 05z
and is beginning to take on an increasingly negative tilt as we
progress through the night. Enhanced large scale forcing associated
with the encroaching mid level height falls and increasingly
diffluent flow beneath the right entrance region of an intensifying
mid and upper jet. An intensifying squall line extending from east
central Mississippi southwest into southern Mississippi is
encroaching on a prefrontal convergence band of convection just
ahead of the line. Low level convergence should become maximized at
this time as surface winds ahead of the prefrontal boundary remain
southerly and become abruptly northwesterly behind the squall line.
This should occur as the line enters our southeast Mississippi
counties and a more rapid intensification of the line is expected at
this time. Damaging winds potentially in excess of 70 mph, with
locally up to 80 mph, will be likely with the low level jet now
becoming enhanced with latest VAD profilers from KMOB and KHDC now
between 55-65 kts between 3-6kft. Middle 70s temperatures along with
near 70 dewpoints is also supporting MLCAPE values between 800-
1500j/kg. Latest VWP hodographs from KMOB along with 04z soundings
from KJAN and KLIX confirm 0-1km SRH between 400-550m2/s2. This
overlap of instability and intense shear will also support mainly
line embedded tornadoes, some of which may be strong.
There may also be the potential for a few discrete supercells
immediately in advance of the squall line with a locally enhanced
tornado and wind damage potential. Confidence in this occurrence
is much lower as compared to the high confidence for severe storms
within the squall line itself.
We will continue to provide updates through the night as the line
progresses across the area. /JLH
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 65 33 59 39 64 49 60 30 / 0 0 0 0 10 90 70 0
Pensacola 67 38 58 43 62 52 62 35 / 20 0 0 0 10 90 80 10
Destin 70 40 59 45 64 53 64 38 / 50 0 0 0 0 80 90 10
Evergreen 64 31 57 33 63 43 57 27 / 10 0 0 0 0 90 80 10
Waynesboro 59 30 56 34 60 42 53 24 / 0 0 0 0 10 90 50 0
Camden 60 29 53 32 59 41 53 25 / 10 0 0 0 0 90 80 10
Crestview 68 33 59 34 64 45 62 33 / 30 0 0 0 0 90 90 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 6 AM CST early this morning for ALZ051>060-
261>266.
High Rip Current Risk through this evening for ALZ265-266.
High Surf Advisory until 6 PM CST this evening for ALZ265-266.
FL...Wind Advisory until 6 AM CST early this morning for FLZ201>206.
High Rip Current Risk through this evening for FLZ202-204-206.
High Surf Advisory until 6 PM CST this evening for FLZ202-204-
206.
MS...Wind Advisory until 6 AM CST early this morning for MSZ067-075-
076-078-079.
GM...Gale Warning until 6 AM CST early this morning for GMZ630>636-
650-655-670-675.
Small Craft Advisory from 6 AM this morning to 9 AM CST Monday
for GMZ630>636-650-655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 12:03 AM CST | Severe Thunderstorm Warning | MOB | Wayne | 57 min |
| Feb 16, 12:22 AM CST | Severe Thunderstorm Warning | MOB | Greene, Perry, Wayne | 53 min |
| Feb 16, 1:10 AM CST | Severe Thunderstorm Warning | MOB | Greene, Perry, Wayne | 50 min |
| Feb 16, 1:45 AM CST | Special Weather Statement | MOB | George | 45 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.